Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 85, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 12, 2010, 8:10 AM CDT for Mahaska County, Wapello County, Iowa. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2010, 8:10 AM CDT (13:10 UTC)
- Expired
- Jun 13, 2010, 7:54 AM CDT
- In force
- 24 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 12, 6:30 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 12, 6:30 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT SAT JUN 12 2010 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... FOR THE THIRD MORNING IN A ROW...A LARGE CONVECTIVE SYSTEM WILL MOVE FROM NEBRASKA IN IOWA PRODUCING VERY HEAVY RAINFALL. IN ADDITION...A QUASI STATIONARY BOUNDARY NEAR THE HIGHWAY 34 CORRIDOR WILL BE A FOCUS FOR CONVECTION DURING THE MORNING. SHEAR IS RELATIVELY WEAK ACRS THE STATE WITH 500MB WINDS OF 5 TO 10 KTS...SO SEVERE WEATHER APPEARS RELATIVELY MINIMAL. HOWEVER...AMPLE MOISTURE IS IN PLACE ALONG WITH DEEP WARM CLOUD LAYERS AND WARM PCPN PROCESSES LEADING TO EFFICIENT RAIN PRODUCERS. ONGOING FFA WILL BE KEPT IN TACT AS LARGE CONVECTIVE COMPLEX MOVES INTO THE STATE. GRIDS HAVE LIKELY TO CATEGORICAL POPS THROUGH THE MORNING FOR THIS ONGOING CONVECTION WITH SCATTERED WORDING THIS AFTERNOON AS EVOLUTION OF THE SYSTEM AND SUBSEQUENT CONVECTION REMAINS MURKY. TEMPS ALSO PROBLEMATIC GIVEN CLOUDS AND RAINFALL DURING THE DAY SO WL STICK CLOSE TO GUIDANCE. .LONG TERM /TONIGHT THROUGH FRIDAY/... MODELS OF LITTLE HELP FOR THE NEXT FEW DAYS AS MESOSCALE DOMINATES CURRENT WX REGIME. SUBJECTIVE SFC ANALYSIS AT 06Z SHOWS BOUNDARY FROM NEAR KOMA TO JUST SOUTH OF KDSM TO NEAR KDBQ. WEAK SFC LOWS CONTINUE TO TRACK ALONG IT. VERY WARM AND HUMID ALONG THE BOUNDARY AND MUCH COOLER AND DRIER NORTH. A SECONDARY COOL FRONT LIES ALONG THE MN DAKOTAS BORDER AND NOW CATCHING UP WITH THE TROUGH THAT LIES ACROSS THE PLAINS NOW. UPPER LEVEL PATTERN SUGGESTS THAT THREAT FOR MODERATE TO HEAVY RAINFALL WILL CONTINUE IN PART THROUGH MID TO END OF WEEK...WITH DETAILS OF HOW MESOSCALE MODULATES THE FLOW A DAILY GRIND FOR NOW. H700 SHOWS 3 DISTINCT WAVES WHICH WILL AFFECT THE REGION AGAIN TNT THROUGH MONDAY. MODELS DO HINT AT COOLER AND DRIER AIR MASS TO ARRIVE ON TUESDAY FOR ABOUT 24 TO 30 HOURS BEFORE ANOTHER WAVE PULLS SOUTHERN AIR MASS AND POTENTIAL MCS BACK ACROSS THE AREA AGAIN FOR WED NIGHT AND THURSDAY. WITH SUBTROPICAL HIGH ANCHORED OVER THE SOUTHEAST FOR MUCH OF THE WEEK...LITTLE CHANGE IN PRECIP POTENTIAL EXPECTED. GEM IS A BIT MORE AGGRESSIVE WITH TAKING THE LATE WEEK SYSTEM FARTHER NORTH. IN THE SHORTER TERM...WITH H850 MOISTURE LEVELS OF +20C DEWPOINTS FROM CENTRAL KS SOUTH TO WESTERN TX AND LARGE AREA OF +15C DEW POINTS COVERING MOST OF THE EAST US... A LOT OF WET WX TO COME. GENERAL FEELING IS THAT ONCE THIS DUAL MCS WORKS ITS WAY EAST BY TONIGHT...THE SFC BOUNDARY WILL GRADUALLY SHIFT SOUTH FOR SUNDAY AND INTO MONDAY...KEEPING HIGHER POPS ACROSS THE SOUTH AT THAT TIME. ANOTHER WAVE APPROACHES ON MONDAY NIGHT AND EARLY TUESDAY AND HAVE BUMPED POP UP ONCE AGAIN. TEMPS WARM THE NEXT 2 DAYS AND THEN HAVE LOWERED HIGHS A BIT MOVING FORWARD. && .AVIATION... 12/12Z...WIDESPREAD CONVECTION THIS MORNING WITH MVFR TO IFR CONDITIONS IN AND AROUND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL FROM TODAY INTO THIS EVENING AS CONVECTIVE COMPLEX WEAKENS ACRS THE STATE THIS MORNING. WINDS WILL BE SOUTHEAST TODAY BUT BECOME NORTHWEST OVER THE NORTHERN PORTIONS OF THE STATE BY THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH EXTENDED THROUGH 21Z ADAMS-ADAIR-AUDUBON-CALHOUN- CARROLL-CASS-CRAWFORD-EMMET-GREENE-GUTHRIE-HUMBOLDT-KOSSUTH- PALO ALTO-POCAHONTAS-RINGGOLD-SAC-TAYLOR-UNION-WEBSTER && SHORT TERM...COGIL LONG TERM...REV AVIATION...COGIL
Hazardous weather outlook, Jun 12, 4:21 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 421 AM CDT SAT JUN 12 2010 IAZ004-005-015-023-024-033>035-044>046-057-058-070-071-130930- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-ADAIR- 421 AM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS AND HEAVY RAIN IS EXPECTED TO MOVE THROUGH THIS MORNING. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR COULD LEAD TO FLASH FLOODING. RAINFALL TOTALS MAY APPROACH 2 TO 4 INCHES THIS MORNING. THERE IS A THREAT FOR THUNDERSTORM WIND GUSTS T0 45 MPH THIS MORNING AND THE POTENTIAL FOR WAKE LOW WINDS TO DEVELOP LATER THIS MORNING...WHICH MAY ALSO GUST TO 35 TO 50 MPH. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. HEAVY RAINFALL MAY ALSO OCCUR FROM TIME TO TIME THROUGH THE WEEK. AREA RIVERS AND STREAMS WILL BE ON THE RISE DUE TO THE PERIODS OF RAINFALL EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY...BUT RAINFALL REPORTS WOULD BE APPRECIATED. IAZ006-007-016-017-025>028-036>039-047>050-059>062-072>075-081>086- 092>097-130930- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-DALLAS- POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 421 AM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A LARGE AREA OF THUNDERSTORMS WITH MODERATE TO AT TIMES HEAVY RAIN IS EXPECTED TO MOVE INTO THE REGION THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE IN SOME AREAS WITH ISOLATED RAINFALL TOTALS OF 2 TO 4 INCHES POSSIBLE. SOME FLASH FLOODING IS POSSIBLE OVER THE AREA TODAY...BUT WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED. THERE IS THE POTENTIAL FOR WAKE LOW WINDS TO DEVELOP LATER THIS MORNING... WHICH MAY ALSO GUST TO 30 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES CONTINUE INTERMITTENTLY THROUGHOUT THE WEEKEND AND INTO NEXT WEEK. THERE THREAT OF SEVERE WEATHER APPEARS FAIRLY MINIMAL AT THIS TIME FOR THE WEEKEND...AND IT IS TOO EARLY TO DETERMINE THE CHANCE OF SEVERE WEATHER FOR NEXT WEEK. HEAVY RAINFALL MAY ALSO OCCUR FROM TIME TO TIME THROUGH THE WEEK. AREA RIVERS AND STREAMS WILL BE ON THE RISE DUE TO THE PERIODS OF RAINFALL EXPECTED THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY...BUT RAINFALL REPORTS WOULD BE APPRECIATED. REV
In the hours before
Local storm report, Jun 12, 4:54 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
454 AM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD PLEASANTVILLE 41.39N 93.27W
06/12/2010 MARION IA LAW ENFORCEMENT
SHERIFF REPORTS WATER 1 FOOT DEEP AT INTERSECTION IN
PLEASANTVILLE AT 4 AM.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:14 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Warren | 6 hr |
| Jun 12, 5:16 AM CDT | River Flood Warning | DMX | Polk | 13 days |
| Jun 12, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Webster | 44 min |
| Jun 12, 7:18 AM CDT | River Flood Warning | DMX | Polk | 13 days |
| Jun 12, 7:20 AM CDT | River Flood Warning | DMX | Madison, Warren | 6 days |
| Jun 12, 7:38 AM CDT | Flash Flood Warning | DMX | Dallas, Polk | 3 hr |
| Jun 12, 8:10 AM CDT | River Flood Warning | DMX | Wapello | 3 days |
| Jun 12, 8:10 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 3 days |
| Jun 12, 8:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Monroe, Warren | 6 hr |
| Jun 12, 11:04 AM CDT | River Flood Warning | DMX | Dallas, Polk | 72 hr |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Mahaska | 9 days |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 3 days |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Polk | 3 days |
| Jun 12, 11:28 AM CDT | River Flood Warning | DMX | Dallas, Greene | 6 days |
| Jun 12, 11:31 AM CDT | River Flood Warning | DMX | Madison, Warren | 13 hr |
| Jun 12, 12:02 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 10 hr |
| Jun 12, 1:42 PM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 12, 3:09 PM CDT | Areal Flood Warning | DMX | Mahaska, Marion | 24 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.